MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-5-10-3D-SS |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil was separated.The product was inserted into the catheter after the preparation, and a defect was found during delivery.Under fluoroscopy, the area about 5 mm from the tip of the coil was about to be torn off.The coil was removed before it was sent to the lesion site.When it was visually inspected, it was kinked about 5mm.The preparation was performed as per the attached text, and the kink was not noticed visually before catheter insertion.The coil was removed from the patient's body.There was no resistance during delivery, the coil was not repositioned.The delivery pusher was not rotated during delivery.Continuous flush was administed during delivery.The devices were prepared as indicated in the package insert.The patient was being treated for an unruptured, saccular aneurysm in the left ic-pc.The max diameter was 8mm and the neck diameter was 6mm.Blood flow speed was normal.Vessel tortuosity had no abnomalities.No patient symptoms were reported.
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box; within a resealable plastic biohazard pouch and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found stretched and damaged with the polypropylene filament unbroken.The implant coil was found unbroken.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil separation/break¿ could not be confirmed as the axium prime was returned with the implant unbroken.However, the implant was found damaged and stretched.Customer reported devices were prepared per ifu, coil was not repositioned, delivery wire was not rotated during delivery, and continuous flush was administered during delivery.Possible causes of coil stretching are user does not maintain correct continuous flush rate, tortuous anatomy, micro catheter damage, incompatible micro catheter, or pushwire rotation.However, the root cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretch could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that without detach, the coil was removed.There was no kink/damage observed on the pushwire.